Advanced Search
Article Contents
Article Contents

Random walk speed is a proper function on Teichmüller space

Abstract Full Text(HTML) Related Papers Cited by
  • Consider a closed surface $ M $ with negative Euler characteristic, and an admissible probability measure on the fundamental group of $ M $ with a finite first moment. Corresponding to each point in the Teichmüller space of $ M $, there is an associated random walk on the hyperbolic plane. We show that the speed of this random walk is a proper function on the Teichmüller space of $ M $, and we relate the growth of the speed to the Teichmüller distance to a basepoint. One key argument is an adaptation of Gouëzel's pivoting techniques to actions of a fixed group on a sequence of hyperbolic metric spaces.

    Mathematics Subject Classification: Primary: 05C81, 20F67; Secondary: 60B20, 30F45, 20E08.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] S. Agard, Remarks on the boundary mapping for a Fuchsian group, Ann. Acad. Sci. Fenn. Ser. A I Math., 10 (1985), 1-13.  doi: 10.5186/aasfm.1985.1004.
    [2] A. Azemar, Bounds for the random walk speed in terms of the Teichmüller distance, preprint, arXiv: 2305.04627, 2023.
    [3] I. Benjamini, Coarse Geometry and Randomness, École d'Été de Probabilités de Saint-Flour XLI–2011, Lecture Notes in Mathematics, vol. 2100, Springer, 2013., doi: 10.1007/978-3-319-02576-6.
    [4] M. Bestvina, Degenerations of the hyperbolic space, Duke Math. J., 56 (1988), 143-161.  doi: 10.1215/S0012-7094-88-05607-4.
    [5] S. BlachèreP. Haïssinsky and P. Mathieu, Harmonic measures versus quasiconformal measures for hyperbolic groups, Ann. Sci. Éc. Norm. Supér. (4), 44 (2011), 683-721.  doi: 10.24033/asens.2153.
    [6] A. Boulanger, P. Mathieu, C. Sert and A. Sisto, Large deviations for random walks on hyperbolic spaces, preprint, arXiv: 2008.02709, to appear in Ann. Sci. Éc. Norm. Supér., 2020.
    [7] I. ChiswellIntroduction to $\Lambda$-Trees, World Scientific Publishing Co., Inc., River Edge, NJ, 2001.  doi: 10.1142/4495.
    [8] Y.-E. Choi and K. Rafi, Comparison between Teichmüller and Lipschitz metrics, J. Lond. Math. Soc. (2), 76 (2007), 739-756.  doi: 10.1112/jlms/jdm052.
    [9] C. Connell and R. Muchnik, Harmonicity of quasiconformal measures and Poisson boundaries of hyperbolic spaces, Geom. Funct. Anal., 17 (2007), 707-769.  doi: 10.1007/s00039-007-0608-9.
    [10] M. Culler and J. W. Morgan, Group actions on R-trees, Proc. London Math. Soc. (3), 55 (1987), 571-604.  doi: 10.1112/plms/s3-55.3.571.
    [11] B. DeroinV. Kleptsyn and A. Navas, On the question of ergodicity for minimal group actions on the circle, Mosc. Math. J., 9 (2009), 263-303.  doi: 10.17323/1609-4514-2009-9-2-263-303.
    [12] R. Dujardin and C. Favre, Degenerations of $ {\rm{SL}} (2,\mathbb C)$ representations and Lyapunov exponents, Ann. H. Lebesgue, 2 (2019), 515-565.  doi: 10.5802/ahl.24.
    [13] B. Farb and  D. MargalitA Primer on Mapping Class Groups, Princeton University Press, Princeton, NJ, 2012. 
    [14] É. Ghys and P. de la Harpe, Espaces métriques hyperboliques, in Sur les groupes hyperboliques d'après Mikhael Gromov (Bern, 1988), 27–45, Progress in Mathematics, vol. 83, Birkhäuser, Boston, 1990., doi: 10.1007/978-1-4684-9167-8_2.
    [15] S. Gouëzel, Exponential bounds for random walks on hyperbolic spaces without moment condition, Tunis. J. Math., 4 (2022), 635-671.  doi: 10.2140/tunis.2022.4.635.
    [16] J. H. Hubbard, Teichmüller Theory and Applications to Geometry, Topology, and Dynamics. Vol. 1, Matrix Editions, Ithaca, NY, 2006.
    [17] V. A. Kaimanovich, The Poisson formula for groups with hyperbolic properties, Ann. of Math. (2), 152 (2000), 659-692.  doi: 10.2307/2661351.
    [18] V. A. Kaimanovich and A. G. Èrschler, Continuity of asymptotic characteristics for random walks on hyperbolic groups, Funktsional. Anal. i Prilozhen., 47 (2013), 84-89.  doi: 10.1007/s10688-013-0020-1.
    [19] A. Karlsson and F. Ledrappier, Noncommutative ergodic theorems, in Geometry, Rigidity, and Group Actions, 396–418, Chicago Lectures in Math., University of Chicago Press, Chicago, IL, 2011.
    [20] P. Kosenko and G. Tiozzo, The fundamental inequality for cocompact Fuchsian groups, Forum Math. Sigma, 10 (2022), Paper No. e102, 21 pp. doi: 10.1017/fms.2022.94.
    [21] R. Lyons and Y. Peres, Probability on Trees and Networks, Cambridge Series in Statistical and Probabilistic Mathematics, vol. 42, Cambridge University Press, New York, 2016. doi: 10.1017/9781316672815.
    [22] T. Lyons and D. Sullivan, Function theory, random paths and covering spaces, J. Differential Geom., 19 (1984), 299-323.  doi: 10.4310/jdg/1214438681.
    [23] B. Maskit, Comparison of hyperbolic and extremal lengths, Ann. Acad. Sci. Fenn. Ser. A I Math., 10 (1985), 381-386.  doi: 10.5186/aasfm.1985.1042.
    [24] J. W. Morgan and P. B. Shalen, Valuations, trees, and degenerations of hyperbolic structures. I, Ann. of Math. (2), 120 (1984), 401-476.  doi: 10.2307/1971082.
    [25] F. Paulin, Topologie de Gromov équivariante, structures hyperboliques et arbres réels, Invent. Math., 94 (1988), 53-80.  doi: 10.1007/BF01394344.
    [26] F. Paulin, The Gromov topology on R-trees, Topology Appl., 32 (1989), 197-221.  doi: 10.1016/0166-8641(89)90029-1.
    [27] M. Seppälä and T. Sorvali, Geometry of Riemann Surfaces and Teichmüller Spaces, North-Holland Mathematics Studies, vol. 169, North-Holland Publishing Co., Amsterdam, 1992.
    [28] R. Tanaka, Dimension of harmonic measures in hyperbolic spaces, Ergodic Theory Dynam. Systems, 39 (2019), 474-499.  doi: 10.1017/etds.2017.23.
    [29] C. Walsh, The asymptotic geometry of the Teichmüller metric, Geom. Dedicata, 200 (2019), 115-152.  doi: 10.1007/s10711-018-0364-z.
    [30] W. Woess, Random Walks on Infinite Graphs and Groups, Cambridge Tracts in Mathematics, vol. 138, Cambridge University Press, Cambridge, 2000. doi: 10.1017/CBO9780511470967.
  • 加载中

Article Metrics

HTML views(776) PDF downloads(75) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint